Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 34, NWS Jackson, MS

March 4, 2025Claiborne County, Jefferson County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 4, 2025, 2:00 PM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 2:00 PM CST (20:00 UTC)
Expired
Mar 4, 2025, 2:19 PM CST
In force
19 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Claiborne County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 2:04 PM CSTTSTM WND DMGFayette, MSTree down in town.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:22 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WFUS54 KJAN 042000
TORJAN
MSC021-063-042045-
/O.NEW.KJAN.TO.W.0034.250304T2000Z-250304T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
200 PM CST Tue Mar 4 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Claiborne County in southwestern Mississippi...
  Jefferson County in southwestern Mississippi...

* Until 245 PM CST.

* At 159 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Fayette, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Blue Hill, Lorman, and Red Lick around 205 PM CST.
  Pattison and Peyton around 210 PM CST.
  Mcbride around 215 PM CST.
  Hermanville around 220 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3161 9115 3163 9115 3163 9121 3172 9127
      3209 9072 3171 9074 3161 9108
TIME...MOT...LOC 1959Z 241DEG 48KT 3172 9109 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DB
1 follow-up statement
080 
WWUS54 KJAN 042019
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
219 PM CST Tue Mar 4 2025

MSC021-063-042029-
/O.CAN.KJAN.TO.W.0034.000000T0000Z-250304T2045Z/
Claiborne MS-Jefferson MS-
219 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR SOUTHEASTERN CLAIBORNE AND JEFFERSON
COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CST for central and
southwestern Mississippi.

&&

LAT...LON 3161 9115 3163 9115 3163 9121 3172 9127
      3209 9072 3171 9074 3161 9108
TIME...MOT...LOC 2014Z 241DEG 48KT 3185 9081 

$$

DB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 4, 11:55 AM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 4, 11:55 AM CST, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1155 AM CST Tue Mar 4 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1010 AM CST Tue Mar 4 2025

All is on track for severe storm timing today, and also for the
expectation of a lot of wind over the entire area, before and just
behind the storms. We are monitoring instability trends very
closely to determine the northward extent of any strong tornado
potential. Latest obs show the apex of richer moisture supportive of
more intense updrafts and tornadoes intersecting with the QLCS near
the I-20 corridor in western LA. The latest high res guidance shows
this instability axis (not much required given strength of shear)
will become slightly more suppressed as it encounters lower theta-e
air being advected greater easterly component winds, but the intense
low level jet (near 80kt) will squeeze every bit of moisture
northward that it can to maintain it. With all said, will continue
the mention of strong tornado wording and monitor for any shifts in
the axis.
/EC/

&&

.DISCUSSION...
Issued at 224 AM CST Tue Mar 4 2025

Today and tonight...

An intense low pressure system is currently taking shape in the lee
of the Rockies and will continue to push east/northeastward today
and bring along a surface cold front that will promote an onset of
severe storms this afternoon. Generally, little has changed in the
trends of what's expected.

A warm front will lift northward this morning in response to the
deepening low pressure system and carry with it a moist airmass
characterized by mid 60s dewpoints, nudging into the southwest.
remnant dry air results in a pinched off warm sector with severe
threat suppressed to the south where better moisture resides,
therefore the area of main focus appears to be along and south of
the HWY 84 corridor. A strong low level jet will overspread the area
and strong wind fields lead to large curved hodographs favorable
for tornadoes. A confluent zone is evident and backed surface
winds should increase tornado threat. This zone migrates along and
south of the HWY 84 corridor and should define greatest tornado
threat. As much as 500 effective SRH is evident in this zone,
supportive of tornadoes, some possibly strong. Storm mode may be a
bit messy in large part due to the intense lift and large scale
ascent. This could dampen instability. That said, any broken line
segments and/or embedded supercells able to tap into the
environment will have access to plenty of favorable shear to
produce all hazards including tornadoes, possibly strong. Tornado
threat should maintain even into the Pine Belt and areas southeast
as the low level jet arrives along with the arrival of a mid
level speed max this evening. The main question here is whether or
not the storms outrun the instability axis and become elevated
before exiting the area which is a possibility. Large curved
hodographs still support a tornado threat in this area should
storms remain surface based. Aside from the tornado threat,
damaging winds, possibly significant, is also a concern with very
strong wind fields and bowing line segments. With strong winds
aloft, even showers will be able to bring down damaging wind
gusts. Generally, the damaging wind threat is collocated with the
tornado threat but may spread further north. Damaging wind gusts
to 70 are possible with bowing segments, along with tornadoes and
hail. All this leads to continued messaging of an enhanced risk
for much of the area, except the northeast where moisture recovery
may be more difficult.

In advance of the severe weather, the deepening low will result in a
tightened pressure gradient across the area today ahead of the cold
front, with sustained winds 20 to 25 mph, and gusts to 40 to 50 mph.
Gust winds could onset as early as 4 to 5 am this morning in the
Delta. Elevated risk is highlighted areawide in HWO to capture this
and a wind advisory will continue, effective from 9 AM to 6 PM./SAS/

Wednesday through Friday: A low level cold advection pattern will
prevail in the wake of the front Wednesday, with considerable
cloudiness persisting as the mid/upper trough continues to pivot
across the area. This may also result in some sprinkles mainly along
and north of the Hwy 82 corridor. In addition, the surface pressure
gradient will remain fairly strong, so winds may gust in the 30-40
mph range at times. We will amend the current gradient wind threat
graphic to mention Wednesday as well. The gradient will begin to
relax overnight, but perhaps not enough for many areas to decouple.
Still, we may see sufficient cold advection for a low chance (10-30
percent) that portions of our north MS area dips below freezing
early Thurs morning. Otherwise, it'll be dry through the remainder
of the work week, but an active upper jet may keep considerable
cloudiness around. Temps will moderate more noticeably on Friday as
surface flow shifts back around to the south.

This weekend into early next week: Our next weather system will take
on a different look as upper flow is zonal to start out the weekend
and an upper low rolls across the Southern Plains and into the Deep
South. The more zonal configuration will result in a more west-to-
east oriented cold front that will shift southward across the area
from late Friday night through Saturday or Saturday evening. Some
guidance members depict a slower frontal passage with more
appreciable moisture and instability lifting into the area ahead of
the front on Saturday, a solution which would portend potential for
severe storms given the strong deep layer bulk shear. However,
ensemble cluster analysis suggests this solution is an outlier at
this time, with a greater percentage of members limiting greater
instability to the coast. Either way, we'll continue to keep an eye
on this time frame. Rain chances will end Saturday night into Sunday
behind the front with a brief cooldown Sunday before moderating
conditions into the new work week. /DL/

&&

.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Mar 4 2025

The forecast remains on track with the biggest change to the
aviation forecast being the removal of wind shear. 850mb winds are
still forecast to be in the 65kt range, however; with surface
winds sustained of 25mph gusting to 45, we should remain just
outside the threshold for low-level wind shear. That being said
wind shear should warrant monitoring from aviators for the
daytime hours. Gusty south- southeast winds this morning will
shift to the south and increase to sustained around 25mph and
gusting upwards of 50 mph. Storms will move through the area from
west to east from around noon to 8 pm. Locally stronger wind gusts
are possible with storms./SAS/OAJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       47  59  36  60 /  50   0   0   0
Meridian      48  60  35  61 /  90   0   0   0
Vicksburg     46  59  35  60 /  10   0   0   0
Hattiesburg   51  66  38  65 /  70   0   0   0
Natchez       46  61  36  63 /  10   0   0   0
Greenville    45  54  34  55 /  10   0   0   0
Greenwood     46  55  33  57 /  40  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
     072>074.

LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.

&&

EC/EC/OAJ

In the hours before

Local storm report, Mar 4, 1:05 PM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
105 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 PM     Tstm Wnd Dmg     Rayville                32.47N 91.75W
03/04/2025                   Richland           LA   Emergency Mngr

            Couple trees down.

&&

CE
Special weather statement, Mar 4, 1:27 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
127 PM CST Tue Mar 4 2025

MSZ019-025>027-034>036-040>042-042045-
Washington MS-Sharkey MS-Carroll MS-Grenada MS-Humphreys MS-
Leflore MS-Yazoo MS-Sunflower MS-Issaquena MS-Holmes MS-
127 PM CST Tue Mar 4 2025

...STRONG THUNDERSTORMS WILL IMPACT SUNFLOWER...NORTHWESTERN
HOLMES...WESTERN CARROLL...WESTERN GRENADA...LEFLORE...SOUTHEASTERN
WASHINGTON...NORTHWESTERN YAZOO...CENTRAL ISSAQUENA...HUMPHREYS AND
SHARKEY COUNTIES THROUGH 245 PM CST...

At 127 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Shaw to near Onward. Movement was
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Onward, Anguilla, Rolling Fork, Darlove, Cary, Panther Burn,
  Hollandale, Holly Ridge, Nitta Yuma, and Indianola around 130 PM
  CST.
  Sunflower, Blaine, Doddsville, Ruleville, and Murphy around 135 PM
  CST.
  Isola, Moorhead, and Inverness around 140 PM CST.
  Midnight and Louise around 150 PM CST.
  Belzoni, Schlater, Swiftown, Silver City, and Minter City around
  155 PM CST.
  Sunnyside and Itta Bena around 200 PM CST.
  Morgan City and Quito around 205 PM CST.
  Greenwood and Money around 210 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM CST for central, north
central, northwestern and west central Mississippi.

&&

LAT...LON 3322 8996 3266 9102 3362 9071 3362 9066
      3371 9066 3384 9045 3381 9045 3379 9017
      3378 9017 3376 9019 3375 9030 3370 9030
      3374 9024 3372 9014 3381 9014 3381 8998
      3383 8993 3390 8992 3390 8977
TIME...MOT...LOC 1927Z 235DEG 43KT 3363 9070 3274 9098

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SW
Local storm report, Mar 4, 1:30 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
130 PM CST Tue Mar 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Tstm Wnd Dmg     4 SSW Jonesville        31.57N 91.86W
03/04/2025                   Catahoula          LA   Emergency Mngr

            Near Lana Ln and Hwy 3165, trees down and a
            farm shed damaged.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 12:39 PM CSTSevere Thunderstorm WarningJANBolivar, Issaquena, Sharkey, Washington81 min
Mar 4, 1:24 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson81 min
Mar 4, 1:27 PM CSTSpecial Weather StatementJANCarroll, Humphreys, Leflore, Sharkey, Sunflower78 min
Mar 4, 1:29 PM CSTSevere Thunderstorm WarningJANClaiborne, Warren76 min
Mar 4, 1:56 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo79 min
Mar 4, 2:17 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln73 min
Mar 4, 2:45 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin75 min
Mar 4, 3:05 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson70 min
Mar 4, 3:16 PM CSTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln44 min
Mar 4, 3:21 PM CSTSevere Thunderstorm WarningJANLeake, Scott, Smith69 min
Mar 4, 4:05 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion37 min
Mar 4, 4:07 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson68 min
Mar 4, 4:13 PM CSTSevere Thunderstorm WarningJANMarion77 min
Mar 4, 4:40 PM CSTSevere Thunderstorm WarningJANCovington63 min
Mar 4, 4:53 PM CSTSevere Thunderstorm WarningJANSmith38 min
Mar 4, 5:15 PM CSTSevere Thunderstorm WarningJANForrest, Lamar, Marion75 min
Mar 4, 5:20 PM CSTSevere Thunderstorm WarningJANCovington, Jones70 min
Mar 4, 5:52 PM CSTSevere Thunderstorm WarningJANClarke, Jasper68 min
Mar 4, 5:58 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton77 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.